In the United States, an estimated 2.7 million to 3.9 million people suffer from hepatitis C virus (HCV). But today, potent meds known as direct-acting antivirals (DAAs) can cure this infectious liver disease for most people. During and after this therapy, some individuals may notice thinning hair. Not to worry, this distressing treatment side effect is usually temporary and not as bad as with previous therapies that used only interferon.
Hair problems may also occur for some people with hepatitis C as an indirect result of the virus attacking their livers, leading to weakened locks that eventually break off.
While there isn’t much someone can do to prevent such hair loss, there are several ways to reduce the shedding.
Try washing your hair every other or every third day. Avoiding harsh chemicals and using a wide-toothed comb may also help you maintain your mane.
Experts suggest that folks check in with their docs about possible other causes of the hair loss. Peer support groups can help too, until tresses grow back.